Alert archive / Pennsylvania / High Wind Warnings in 2024

High Wind Warning 1, NWS State College, PA

January 10, 2024Bedford County, Blair County, Pennsylvania

NWS State College, PA issued this high wind warning at Jan 10, 2024, 3:40 AM EST for Bedford County, Blair County, Pennsylvania. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 10, 2024, 3:40 AM EST (08:40 UTC)
Expired
Jan 10, 2024, 6:00 PM EST
In force
14 hr
Issued by
NWS State College, PA

Counties Bedford County, PA, Blair County, PA

The radar

The State College radar (KCCX), 83 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 8.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2024-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2024-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 715 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
123 kt
0-1 km storm-relative helicity
715 m²/s²
0-3 km storm-relative helicity
702 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

000 
WWUS71 KCTP 100840
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
340 AM EST Wed Jan 10 2024

PAZ025-034-102300-
/O.UPG.KCTP.WI.Y.0001.000000T0000Z-240110T2300Z/
/O.NEW.KCTP.HW.W.0001.240110T0840Z-240110T2300Z/
Blair-Bedford-
Including the cities of Altoona and Bedford
340 AM EST Wed Jan 10 2024

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up 50 to 60 mph.

* WHERE...Blair and Bedford Counties.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

For high wind safety information, visit weather.gov/safety/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ004>006-010>012-017>019-024-026>028-033-035>037-041-042-045-
046-049>053-056>059-063>066-102300-
/O.CON.KCTP.WI.Y.0001.000000T0000Z-240110T2300Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Huntingdon-Mifflin-
Juniata-Somerset-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, 
State College, Johnstown, Huntingdon, Mount Union, Lewistown, 
Mifflintown, Somerset, McConnellsburg, Chambersburg, Mansfield, 
Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, 
Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, 
Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, 
Carlisle, Gettysburg, York, and Lancaster
340 AM EST Wed Jan 10 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts 45 to 55 mph.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$
MRS/JB2/MRC
For more information from the National Weather Service visit
http://weather.gov/ctp
2 follow-up statements
286 
WWUS71 KCTP 101616
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1116 AM EST Wed Jan 10 2024

PAZ025-034-102300-
/O.CON.KCTP.HW.W.0001.000000T0000Z-240110T2300Z/
Blair-Bedford-
Including the cities of Altoona and Bedford
1116 AM EST Wed Jan 10 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 to 60 mph.

* WHERE...Blair and Bedford Counties.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ004>006-010>012-017>019-024-026>028-033-035>037-041-042-045-
046-049>053-056>059-063>066-102300-
/O.CON.KCTP.WI.Y.0001.000000T0000Z-240110T2300Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Huntingdon-Mifflin-
Juniata-Somerset-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, 
State College, Johnstown, Huntingdon, Mount Union, Lewistown, 
Mifflintown, Somerset, McConnellsburg, Chambersburg, Mansfield, 
Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, 
Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, 
Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, 
Carlisle, Gettysburg, York, and Lancaster
1116 AM EST Wed Jan 10 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts 45 to 55 mph.

* WHERE...Portions of central Pennsylvania.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
899 
WWUS71 KCTP 102254
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
554 PM EST Wed Jan 10 2024

PAZ025-034-110000-
/O.EXP.KCTP.HW.W.0001.000000T0000Z-240110T2300Z/
Blair-Bedford-
Including the cities of Altoona and Bedford
554 PM EST Wed Jan 10 2024

...HIGH WIND WARNING WILL EXPIRE AT 6 PM EST THIS EVENING...

Strong winds will continue to diminish this evening, as the deep 
low pressure system continues to move northeast of the area.

$$

PAZ004>006-010>012-017>019-024-026>028-033-035>037-041-042-045-
046-049>053-056>059-063>066-110000-
/O.EXP.KCTP.WI.Y.0001.000000T0000Z-240110T2300Z/
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Huntingdon-Mifflin-
Juniata-Somerset-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Warren, Bradford, Coudersport, St. Marys,
Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, 
State College, Johnstown, Huntingdon, Mount Union, Lewistown, 
Mifflintown, Somerset, McConnellsburg, Chambersburg, Mansfield, 
Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, 
Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, 
Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, 
Carlisle, Gettysburg, York, and Lancaster
554 PM EST Wed Jan 10 2024

...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

Gusty winds will continue to diminish this evening, as the deep 
low pressure system continues to move northeast of the area.

$$

Martin

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this high wind warning went out at Jan 10, 3:02 AM EST, 38 minutes earlier.

Area forecast discussion, Jan 10, 3:02 AM EST, 38 minutes before
Area Forecast Discussion
National Weather Service State College PA
302 AM EST Wed Jan 10 2024

.SYNOPSIS...
Winter storms will impact central PA tonight and again Friday
into Saturday with rain, snow, wind, and flooding threats.
Noticeably colder temperatures are forecast by the end of the
weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Left exit region of a speed max over the northern edge of a
well defined dry slot, combined with diff PVA and the approach
of a sfc cfront led to an expanding area of moderate to briefly
heavy rain showers over the past few hours across Western and
much of Central PA (ahead of the main upper trough over the
Ohio Valley).

The earlier moderate to heavy snowfall across the Central
Western Mtns of PA helped to absorb the rain and
delayed/significantly reduced runoff into the Juniata and West
branch Susq tribs, so although we should see significant rises
on these streams, we won't see flooding along most of the
forecast pts in Scent PA, though Aughwick creek at Shirleysburg
will like go into minor flood Wed morning. FLWs were recently issued
late for several pts across the Lower Susq Valley where
initially higher stream stages heavier rain and pure runoff with
little snow impact will lead to higher peak stages.

The wind threat from our current gusty SE winds over 35 kts
across our far eastern counties late this evening will continue
on Wednesday (through from a WSWrly direction) behind the
departing upper low and sfc cold front, with much higher mixing
layer heights intersecting a 50-60kt wind core. The Wind
Advisory CWA-wide continues for tonight through tomorrow
evening as widespread 15 to 30 mph with gusts to 50 mph are
possible throughout this time period.

The accompanying flood risk (and flood watch) lasts into
Wednesday with significant runoff from the widespread heavy
rain continuing.

Falling heights ahead of the approaching upper low and
increasing upslope flow will lead to snow showers across the W
Mtns toward dawn Wednesday.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
Deep 5H trough axis crosses central PA early Wednesday as the
upper low center lifts towards central NY State. This has acted
to increase the wind threat over PA during the day Wednesday
and moderating llvl lapse rates and diminishing heavier snow
shower potential. We'll still see plenty of flurries and snow
showers into the Alleghenies, but risk for snow squalls has
decreased with model guidance over the past 12 to 24 hours.
Air and sfc temps aren't likely to fall below freezing until
the evening time

Subsidence behind the upper low, combined with a tight pressure
gradient south of the deep surface cyclone, should result in a
period of strong winds Wednesday morning and afternoon, with
much better mixing heights and potential momentum transfer to
the surface possible. Latest EPS plumes indicate gusts should
again near advisory criteria.

Diminishing winds and fair weather appear likely for most areas
by late Wednesday night but a quick moving clipper system
moving into the eastern GLAKS may spread some snow showers back
over the NW Mountains Thursday.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Zonal flow is progged to flood the lower CONUS with relatively
mild Pacific air late this week with temps several degrees above
average. Medium range guidance continues to forecast another
deepening low pressure system tracking west of PA late this
week. This scenario favors another mix to rain event Friday PM,
with gusty winds in its wake Saturday. Deep cyclonic flow and
ice- free Great Lakes favors chilly weather with lake enhanced
snow showers next weekend.

Models diverge quite significantly on the timing and intensity
of yet another system along the east coast and across the Mid
Atlantic Coast by next Monday/Tuesday, but decidedly colder and
weaker looking that recent systems, at least at this point in
time.

By the Tuesday-Wednesday period it looks like we finally get
into true Winter-like temps with periods of snow, snow showers,
below normal temps and wind chills in the single digits above
and below zero (if not colder).

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
Winds have shifted to the southwest behind the cold front that
passed through and most sites are VFR with the exception of BFD
and JST where cigs will likely remain MVFR or IFR through the
day on Wednesday. Snow showers will be possible across the west
later this morning and through the afternoon and may lead to
some reductions in visibility.

The main concern for today will again be strong wind gusts.
Gusts of 40 to 45 knots are expected this afternoon for most of
the area with gusts of 50 to 55 knots possible for JST and AOO.

Outlook...

Wed...Windy with gusts form the west-southwest up to 55 mph
possible, especially over the higher terrain of western PA and
east of gaps in the ridges as colder air surges into the region.

Mainly MVFR to ocnly IFR CIGS and vsbys in snow showers at KBFD
and KJST with gradually improving conditions to mainly VFR and
ocnl MVFR CIGS/VSbys in snow showers across the Central and SE
zones.

Thu...Dry weather with mainly VFR conditions.

Fri...VFR conditions early, then rain and snow developing.

Sat-Sun...Windy with snow showers across the mountains.
Improving conditions across the east.

&&

.HYDROLOGY...
1.0 to 2.5 inches of rain (with spot amounts up to 3 inches
possible on the ridges/SE-facing slopes) combined with cold
season hydrologic conditions and melting snow (SWEs 0.5-1.0
inch) will lead to enhanced runoff and elevated risk of
inundation and river (small stream) flooding through midweek. A
flood watch remains in effect for the central and eastern
portions of the forecast area.

Storm drains clogged with snow/ice at first will likely result
in street/roadway ponding and low-lying/poor drainage flooding.
Small stream/creek flooding is most likely (probable) with
significant rises/action stages currently forecast on larger
mainstem rivers. The highest confidence in river flooding is on
the Swatara and Conodoguinet Creek which are both forecast to
exceed minor flood stage.

WPC has maintained a moderate risk excessive rainfall outlook
which is quite rare in Central PA during the month of January
with only 2 occurring since 2010 (24 January 2010 and 30
January 2013).

&&

.CLIMATE...
A storm system moving across central Pennsylvania allowed for
all climate sites to break daily precipitation records for
January 9th. These climate sites, along with their previous
records are as follows:

 					Previous Record 	New Record
Williamsport* 		0.90" (1964)		2.06"
Bradford 			0.57" (2022)		0.77"
Johnstown 			1.00" (1979) 		1.33"
Altoona				0.50" (1964) 		1.93"
Middletown			1.39" (1964)		1.58"

*A continuous weather record has been kept at Williamsport since
 1895.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 PM EST this evening for PAZ004>006-
010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066.
Flood Watch until 1 PM EST this afternoon for PAZ012-018-019-
025>028-034>037-041-042-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...Lambert/DeVoir
NEAR TERM...Lambert/DeVoir
SHORT TERM...DeVoir/Fitzgerald/Steinbugl
LONG TERM...Lambert
AVIATION...Lambert/Bauco
HYDROLOGY...Steinbugl
CLIMATE...Bauco/NPB
Hazardous weather outlook, Jan 9, 11:43 PM EST, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1143 PM EST Tue Jan 9 2024

PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059-
063>066-110445-
Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon-
Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1143 PM EST Tue Jan 9 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.
   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-011-017-110445-
Potter-Cameron-Clearfield-
1143 PM EST Tue Jan 9 2024

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

In addition, snow showers will develop across the region late
tonight and continue on Wednesday. A coating of snow will occur by
daybreak and could lead to slick travel as temperatures dip to near
freezing.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

Snow showers formed by upslope flow and an upper level disturbance
passing overhead will bring 1 to 2 inches of new snow to the West-
Central and Northwest Mountains of Pennsylvania late tonight and
Wednesday. Locally up to 3 inches could accumulate on the highest
ridge tops.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-010-024-033-110445-
Warren-McKean-Elk-Cambria-Somerset-
1143 PM EST Tue Jan 9 2024

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

In addition, snow showers will develop across the region late
tonight and continue on Wednesday with an inch or two of snow
accumulation likely by daybreak Wednesday. Hazardous travel will
develop on untreated roads and overpasses toward daybreak as
temperatures dip to just below freezing.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Wind Advisory.

Snow showers formed by moist upslope flow and an upper level
disturbance passing overhead will bring and additional 1 to 2 inches
of snow to the Laurel Highlands and Northwest Mountains of
Pennsylvania. Locally up to 3 or 4 inches could accumulate on the
ridge tops.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Lambert

In the hours before

Local storm report, Jan 9, 9:45 PM EST, 5 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
945 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     Rain             Elizabethville          40.55N 76.81W
01/09/2024  M2.15 inch       Dauphin            PA   Trained Spotter

            Storm total rainfall report via social
            media.

&&

NPB
Local storm report, Jan 9, 9:48 PM EST, 5 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
948 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     Rain             1 NNE Montandon         40.98N 76.85W
01/09/2024  M1.51 inch       Northumberland     PA   Trained Spotter

            Report includes liquid equivalent from snow.

&&

NPB
Local storm report, Jan 9, 10:13 PM EST, 5 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1013 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Rain             1 NE Breezewood         40.01N 78.23W
01/09/2024  M1.41 inch       Bedford            PA   Trained Spotter

&&

NPB
Local storm report, Jan 9, 10:14 PM EST, 5 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1014 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     Rain             4 ESE Mercersburg       39.81N 77.82W
01/09/2024  M2.53 inch       Franklin           PA   Trained Spotter

            Report includes liquid equivalent from snow.

&&

NPB
Local storm report, Jan 9, 10:17 PM EST, 5 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1017 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     Rain             2 WNW Paradise          40.02N 76.16W
01/09/2024  M1.75 inch       Lancaster          PA   Public

&&

NPB
Local storm report, Jan 9, 10:52 PM EST, 4 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1052 PM EST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     Rain             Stewartstown            39.75N 76.59W
01/09/2024  M2.00 inch       York               PA   Trained Spotter

&&

NPB

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 7:03 PM ESTAreal Flood AdvisoryCTPMontour, Northumberland4 hr
Jan 9, 8:35 PM ESTAreal Flood WarningCTPAdams, Cumberland, Franklin6 hr
Jan 9, 8:35 PM ESTRiver Flood WarningCTPCumberland, York31 hr
Jan 9, 9:27 PM ESTAreal Flood WarningCTPDauphin, Lancaster, Lebanon, Perry, Schuylkill, York7 hr
Jan 9, 10:27 PM ESTRiver Flood WarningCTPPerry15 hr
Jan 9, 10:27 PM ESTRiver Flood WarningCTPLebanon, Schuylkill30 hr
Jan 9, 10:27 PM ESTRiver Flood WarningCTPDauphin, Lebanon36 hr
Jan 9, 10:52 PM ESTAreal Flood AdvisoryCTPColumbia, Juniata, Lycoming, Montour, Northumberland, Schuylkill and 3 more4 hr
Jan 10, 1:11 AM ESTRiver Flood WarningCTPHuntingdon20 hr
Jan 10, 3:06 AM ESTRiver Flood WarningCTPCumberland37 hr
Jan 10, 3:55 AM ESTWinter Weather AdvisoryCTPCambria, Somerset14 hr
Jan 10, 7:49 AM ESTRiver Flood WarningCTPLancaster9 hr

Nearby

High Wind Warnings in Pennsylvania, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.